Can Diuretics Cause Hot Flashes And Sweating ?

Can Diuretics Cause Hot Flashes And Sweating ?

There are several reasons for excess thirst in a person. The medical term for excessive thirst is polydipsia. Polydipsia, for example, is a common symptom and occurs during several activities including the following:

  • Physical exercise
  • Dehydration caused due to excessive sweating
  • Also by consuming spicy and salty foods.
  • Sometimes even alcohol or caffeine can cause it.

Conditions like polydipsia are treated using diuretics and other medications. What are diuretics? These are medications that can stimulate the release of urine so that it can reduce the amount of body fluids. Diuretics are only prescribed to treat conditions like high blood pressure, or heart attacks. They can induce edema. However, diuretics at the same time can increase glucose levels in the blood, so people who are being taking these medications have to be closely monitored. Standard glucose levels are very important for people who have conditions like diabetes mellitus.

Diuretics can also be prescribed for some people who are diagnosed with diabetes insipidus.

There are some known side effects of diuretics and what it can cause a person to go through when they are under its effect.

The most common known side effect with the use of diuretics is it causes low level of potassium in the body. Frequent urination is another side effect that is common in people who take them. Dehydration, thirst, and dry mouth, along with dizziness, or constipation and even dark-colored urine may result due to the medication. Some other symptoms are hot flashes which causes night sweating and similar to the ones faced by women during perimenopause or menopause.

So, the answer is yes, diuretics can cause hot flashes and sweating in some people. However, this is a rare side effect of taking diuretics.

More Articles :

Can Diuretics Cause Hot Flashes And Sweating